Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



$ p$-harmonic functions in the plane

Author: Juan J. Manfredi
Journal: Proc. Amer. Math. Soc. 103 (1988), 473-479
MSC: Primary 35J60; Secondary 30C60, 31A30
MathSciNet review: 943069
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given $ p > 1$, let $ u$ be a solution to $ \operatorname{div}(\nabla u{\vert^{p - 2}}\nabla u) = 0$, on a domain $ \Omega $ of the plane. Using the theory of quasiregular mappings we prove that the zeros of $ \nabla u$ are isolated in $ \Omega $, obtain bounds for the Hölder exponent of $ \nabla u$ and prove a strong form of the comparison principle.

References [Enhancements On Off] (What's this?)

  • [A] G. Alessandrini, Critical points of solutions to the $ p$-Laplace equation in dimension two, Istituto Matematico Ulisse Dini, Preprint, 1986.
  • [Ar] G. Aronsson, Construction of singular solutions to the $ p$-harmonic equation and its limit equation for $ p = \infty $, Manuscripta Math. 56 (1986), 135-158. MR 850366 (87j:35070)
  • [BI] B. Bojarski and T. Iwaniec, $ p$-harmonic equation and quasiregular mappings, Universität Bonn, Preprint. MR 1055157 (91i:35070)
  • [E] L. Evans, A new proof of local $ {C^{1,\alpha }}$ regularity for solutions of certain degenerated elliptic P.D.E., J. Differential Equations 45 (1982), 356-373. MR 672713 (84a:35082)
  • [FV] A. Friedman and L. Veron, Singular solutions of some quasilinear elliptic equations, Technical Report no. 16, Center for Applied Mathematics, Purdue University, 1985. MR 855755 (87j:35100)
  • [GLM] S. Grandlund, P. Lindqvist and O. Martio, Conformally invariant variational integrals, Trans. Amer. Math. Soc. 277 (1983), 43-73. MR 690040 (84f:30030)
  • [GR] F. Gehring and E. Reich, Area distorsion under quasiconformal mappings, Ann. Acad. Sci. Fenn. Ser. A 388 (1966). MR 0201635 (34:1517)
  • [GT] D. Gilbarg and N. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Springer-Verlag, 1983. MR 737190 (86c:35035)
  • [KM] I. Krol and V. Mazja, The lack of continuity and Hölder continuity of the solutions of certain quasilinear equation, Sem. Math. V. A. Steklov Math. Inst., Leningrad 14 (1969), 44-45. (Russian) MR 0277926 (43:3659)
  • [KV] S. Kichenassamy and L. Veron, Singular solutions of the $ p$-Laplace equation, Math. Ann. 273 (1986), 599-615. MR 859333 (87j:35096)
  • [L1] J. Lewis, Smoothness of certain degenerate elliptic equations, Proc. Amer. Math. Soc. 80 (1980), 259-265. MR 577755 (82a:35047)
  • [L2] -, Regularity of the derivatives of solutions to certain elliptic equations, Indiana Univ. Math. J. 32 (1983), 849-858. MR 721568 (84m:35048)
  • [LV] O. Lehto and K. Virtanen, Quasiconformal mappings in the plane, Springer-Verlag, 1973. MR 0344463 (49:9202)
  • [T] P. Tolksdorff, On the Dirichlet problem for quasilinear equations in domains with conical boundary points, Comm. Partial Differential Equations 8 (1983), 773-817. MR 700735 (85g:35053)
  • [U] N. Ural'tseva, Degenerate quasilinear elliptic systems, Zap. Nauchn. Sem. 7 (1968), 184-222, Otdel. Mat. Inst. Steklov, Leningrad. (Russian) MR 0244628 (39:5942)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J60, 30C60, 31A30

Retrieve articles in all journals with MSC: 35J60, 30C60, 31A30

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society